Spread the love

Examples:

Patient, female, 50 years old. Due to headache, weakness, dry mouth, fever, sore throat, etc., the diagnosis of upper respiratory tract infection. The doctor prescribed: erythromycin enteric-coated tablets, orally, 0.5g each time, 4 times a day.

After 5 days of treatment, the patient developed ear discomfort, tinnitus, and hearing loss. The ear symptoms were significantly relieved 5 hours after stopping the drug, and the hearing was basically returned to normal after 12 hours; the erythromycin was taken again 24 hours after the drug was stopped, and the hearing loss again occurred.

The drugs taken by the patient at the same time were: isosorbide mononitrate tablets, 20 mg twice daily; aspirin tablets, 50 mg once daily; fenofibrate tablets, 0.1 g, twice daily.

Question:

1. The ototoxicity of erythromycin is related to the dose to be administered. When the daily dose exceeds the amount, it is easy to produce ototoxicity?

A. 2g / day; B. 3g / day; C. 4g / day

2. Which drug may interact with erythromycin?

A. Isosorbide mononitrate; B. Aspirin; C. Fenonote

1. What are the characteristics of erythromycin ototoxicity?

The most serious adverse reaction of erythromycin is cholestatic hepatitis, which is mainly caused by erythromycin, and erythromycin erythromycin or erythromycin stearate is rare.

Erythromycin has a clear deafness and has been reported in clinical cases. Experimental studies have also found that direct injection of erythromycin into the middle ear of guinea pigs can destroy all hair cells.

Main features of erythromycin ototoxicity:

1. The main manifestations of unilateral or bilateral hearing loss, often accompanied by tinnitus.

2. Often occurs 4 to 8 days after administration, recovery begins 1 to 3 days after withdrawal, and complete recovery takes about 7 days; early withdrawal is reversible, otherwise permanent deafness can occur.

3. The incidence of deafness is high when the dose is ≥4g/day, which is mainly related to the high blood concentration (>12mg/L). The study found that when erythromycin was administered intravenously (4 g/day), the incidence of ototoxicity was as high as 20%.

2. Why does the usual amount of ototoxicity occur?

The usual dose of erythromycin enteric-coated tablets for adults is 0.75~2g per day, which is taken in 3-4 times. When taking Legionella disease, it takes 2~4g per day and is taken 4 times.

The patient dose (2g/day) in this case is within the normal dose range. Why is ototoxicity occurring?

1. Individual patient differences

Erythromycin is unstable in gastric acid, and the difference in absorption is large. The oral bioavailability is 30%~65%, and the plasma protein binding rate is 70%~90%.

Erythromycin can be administered in the form of a prototype, an ester or a salt, such as erythromycin, erythromycin ethylsuccinate, erythromycin stearate, erythromycin lactobionate, and the like. The absorption of erythromycin ethylsuccinate is less affected by food and can be taken after meals.

2. Fenofibrate may affect the metabolism and excretion of erythromycin

After oral absorption of erythromycin, it is mainly metabolized by liver CYP3A4 and excreted with bile (the concentration in bile is as high as 10 to 40 times of blood concentration), and there is hepatic and intestinal circulation.

Fenofibrate is a mild to moderate inhibitor of CYP3A4, CYP2C19, CYP2C9, CYP2A6. The protein binding rate is about 99% and the half-life is about 20 hours.

The patient has been taking fenofibrate, and fenofibrate can increase the ototoxicity by inhibiting the metabolism and excretion of erythromycin, increasing the blood concentration of erythromycin.

Tips:

1. When combined with aminoguanidine antibiotics, tetracycline antibiotics, furosemide, cyclosporine, aspirin (high dose), etc., ototoxicity is increased.

2. Cimetidine inhibits CYP3A4, can increase the blood concentration of erythromycin, if combined with erythromycin may produce deafness.

3. Inform patients: If you have symptoms such as tinnitus, hearing loss, dizziness, balance disorder, gait instability, etc., seek medical attention immediately.

Leave a Reply

Your email address will not be published. Required fields are marked *